Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 18, 2007, 3:08 PM CDT for 4 counties in Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 3:08 PM CDT (20:08 UTC)
- Expired
- Sep 18, 2007, 3:50 PM CDT
- In force
- 42 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Anderson County, KS, Douglas County, KS, Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 182008
SVRTOP
KSC003-045-059-139-182100-
/O.NEW.KTOP.SV.W.0101.070918T2008Z-070918T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
308 PM CDT TUE SEP 18 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 400 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRIS...OR ABOUT 21 MILES
SOUTHWEST OF OTTAWA...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
RICHMOND...
QUENEMO...
PRINCETON...
POMONA...
OTTAWA...
RANTOUL...
CENTROPOLIS...
LONE STAR...
BALDWIN CITY...
WELLSVILLE...
VINLAND...
LAWRENCE...
EUDORA...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 202 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 161 AND 199.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3833 9551 3843 9550 3843 9562 3846 9566
3904 9523 3903 9518 3898 9517 3897 9510
3899 9506 3897 9504 3850 9505 3820 9537
TIME...MOT...LOC 2008Z 220DEG 53KT 3838 9539
$$2 follow-up statements
000
WWUS53 KTOP 182029
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
327 PM CDT TUE SEP 18 2007
KSC003-139-182037-
/O.CAN.KTOP.SV.W.0101.000000T0000Z-070918T2100Z/
OSAGE-ANDERSON-
327 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANDERSON AND
SOUTHEASTERN OSAGE COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE WEAKENED AND ARE EXITING THESE COUNTIES.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 161 AND 168.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3845 9536 3851 9543 3865 9548 3900 9519
3898 9517 3897 9510 3899 9506 3897 9504
3850 9505 3839 9518
TIME...MOT...LOC 2027Z 213DEG 44KT 3857 9526
$$
KSC045-059-182100-
/O.CON.KTOP.SV.W.0101.000000T0000Z-070918T2100Z/
DOUGLAS-FRANKLIN-
327 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR FRANKLIN AND EASTERN DOUGLAS COUNTIES...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF
PRINCETON...OR ABOUT 5 MILES SOUTH OF OTTAWA...MOVING NORTHEAST AT 55
MPH.
LOCATIONS IMPACTED INCLUDE...
CENTROPOLIS...WELLSVILLE...BALDWIN CITY...PLEASANT GROVE...VINLAND...
SOUTHEASTERN LAWRENCE AND EUDORA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 173 AND 199.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3845 9536 3851 9543 3865 9548 3900 9519
3898 9517 3897 9510 3899 9506 3897 9504
3850 9505 3839 9518
TIME...MOT...LOC 2027Z 213DEG 44KT 3857 9526
$$000
WWUS53 KTOP 182050
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
350 PM CDT TUE SEP 18 2007
KSC045-059-182100-
/O.CAN.KTOP.SV.W.0101.000000T0000Z-070918T2100Z/
DOUGLAS-FRANKLIN-
350 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND EASTERN DOUGLAS
COUNTIES HAS BEEN CANCELLED...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 173 AND 199.
AT 350 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING ARE EXITING THE AREA...
THUS THE WARNING HAS BEEN CANCELLED.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3845 9536 3851 9543 3865 9548 3900 9519
3898 9517 3897 9510 3899 9506 3897 9504
3850 9505 3839 9518
TIME...MOT...LOC 2050Z 213DEG 44KT 3881 9506
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:16 AM CDT, 11 hours 52 minutes earlier.
Area forecast discussion, Sep 18, 3:16 AM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 316 AM CDT TUE SEP 18 2007 .DISCUSSION... MCV MOVING ACROSS SOUTH CENTRAL KANSAS THIS MORNING WITH EXTENSIVE AREA OF SHOWERS AND THUNDERSTORMS FROM THE TEXAS PANHANDLE INTO SOUTHWEST IOWA. BROAD UPPER TROUGH WAS LOCATED OVER THE ROCKIES WITH A 500 MB HIGH FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY. NOT MUCH EASTWARD MOVEMENT TO THE CONVECTION THIS MORNING AND EXPECT CURRENT PRECIPITATION TO REMAIN THROUGH THE MID MORNING HOURS WITH ISOLATED TO SCATTERED CONVECTION EAST OF HIGHWAY 77 AS THE MCV MOVES NORTHEAST. MORNING CONVECTION AND CLOUDS IF THEY LINGER INTO THE AFTERNOON HOURS MAY LIKELY AFFECT THE SEVERE POTENTIAL LATER THIS AFTERNOON AND TONIGHT. IF WE ARE ABLE TO GET SOME SUNSHINE THIS AFTERNOON THEN ATMOSPHERE WILL QUICKLY DESTABILIZE. GOOD FORCING WILL OCCUR THIS AFTERNOON AND EVENING AS THE ROCKIES TROUGH LIFTS NORTHEAST INTO THE CENTRAL PLAINS. RIGHT ENTRANCE REGION OF THE 300 MB JET IS SITUATED OVER NORTHEAST KANSAS BY 00Z WEDNESDAY...IN ADDITION PWS INCREASE TO NEAR 2 INCHES WHICH WILL INCREASE HEAVY RAINFALL POTENTIAL ACROSS THE AREA. FRONTAL BOUNDARY NOT FORECAST TO MOVE TOO FAR INTO THE CWA BUT WITH CONVECTION MAY LIKELY PUSH IT FARTHER SOUTH THAN MODELS SUGGEST. LIKE PRIOR FORECASTER MENTION FRONT MAY NOT MAKE IT PAST I-35 BEFORE MOVING NORTHWARD AGAIN ON WEDNESDAY. HAVE MAINTAINED POPS ON WEDNESDAY WITH HIGHEST POPS ALONG AND SOUTH OF I-70 THEN NORTH OF I-70 WEDNESDAY NIGHT. FOR TEMPERATURES TODAY HAVE LOWERED A BIT TO ACCOUNT FOR MORNING RAIN AND CLOUD DEBRIS. 53 && .AVIATION... BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY STRETCHING FROM MARYSVILLE TO JUNCTION CITY TO MCPHERSON KANSAS. EASTWARD PROGRESSION SLOW AS MAJORITY OF MOTION PARALLEL WITH WINDS ALOFT. ANTICIPATE COLD POOL FROM CONVECTION TO AID IN MORE EASTWARD PROGRESSION WITH TIME THIS MORNING...AND ACCOUNTED FOR GOOD PROBABILITY OF THUNDERSTORMS WITHIN THE NEXT COUPLE HOURS AT TAF SITE MHK. LOW LEVEL WIND SHEAR EXISTS AND ACCOUNTED FOR REMAINDER OF PRE-SUNRISE HOURS FOR IN ALL TAF SITES. REFER TO SHORT TERM FORECAST DISCUSSION SECTION FOR ADDITIONAL DETAILS ON CONVECTIVE EVOLUTION AND EXPECTATIONS FOR REMAINDER OF TODAY. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 18, 5:07 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 507 AM CDT TUE SEP 18 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-191015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 507 AM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THROUGH THE MORNING HOURS TODAY. THIS AFTERNOON THERE WILL BE A CHANCE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT WITH STORMS CONTINUING THROUGH THE NIGHT. SOME STORMS COULD BE SEVERE LATE THIS AFTERNOON AND EVENING WITH HAIL AND STRONG WINDS THE MAIN HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY LEAD TO SOME FLOODING OF LOW LYING AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Sep 18, 10:02 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1002 AM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 6 S ADA 39.06N 97.89W
09/18/2007 M2.10 INCH OTTAWA KS LAW ENFORCEMENT
RAINFALL MEASURED AT TESCOTT BUT SHERIFF REPORTED WATER
FROM FIELD RUNOFF OVER SOME ROADS AROUND ADA.
&&
BNSpecial weather statement, Sep 18, 2:34 PM CDT, 34 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 234 PM CDT TUE SEP 18 2007 KSZ054>056-058-059-182015- ANDERSON-COFFEY-FRANKLIN-LYON-OSAGE- 234 PM CDT TUE SEP 18 2007 THROUGH 315 PM CDT...A LINE OF CLUSTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 50 MPH ACROSS PORTIONS OF OSAGE...LYON...FRANKLIN... COFFEY AND ANDERSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE CLUSTER OF STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BURLINGTON...JOHN REDMOND RESERVOIR...NEOSHO RAPIDS...READING...WAVERLY...MELVERN LAKE...OSAGE CITY...WILLIAMSBURG...LYNDON...QUENEMO...CENTROPOLIS... PRINCETON...POMONA LAKE...OVERBROOK AND OTTAWA. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 136 AND 188 COULD ALSO BE AFFECTED.
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.